Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take L arginine, L carnitine, taurine, fish oil along with carvedilol and lisinopril?

Answered by
Dr.
Dr. Aslam Lalani

Cardiologist

Practicing since :2000

Answered : 356 Questions

default
Posted on Tue, 15 Jan 2013 in Heart Rate and Rhythm Disorders
Question: Is it safe to take L arginine, L carnitine, coq10, taurine, fish oil , with carvedilol and lisinopril? As heart health supplements / adjunt therapy ?
doctor
Answered by Dr. Aslam Lalani 13 hours later
Hello,

It is my pleasure to answer you.

In congestive heart failure there are few medicine which are recommended by ACC /AHA and those medicine has proven its effectiveness in many clinical trials as well as in clinical practice - and it should be taken by all heart failure patient if they tolerate medicine and do not develop side effect of medicine.
Accordingly Carvedilol and lisinopril are indicated as first line and should be taken - both above medicines has proven its beneficial effect on long term mortality and morbidity benefit in patient of heart failure.

Medicine like L arginine, L carnitine, coq10, taurine, fish oil are supplementary medicine and in large clinical trials till now has not proven its beneficial effect; so these are not included in first line list of medicine. However these medicine are mainly supplement and does not have much side effect; so, many doctor are prescribing to patient. You may take them and they do not have much interaction with carvedilol / lisinopril - they can be taken together.

Apart from medicine also adopt healthy life style; adopt healthy diet habit; restrict fluid intake; restrict salt intake; stay away from any type of addiction and take proper rest and sleep.

Hope I have answered your question. If you have any further queries feel free to ask me.

Take care

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Aslam Lalani 5 hours later
Is it safe to take a quarter treaspoon of cayenne pepper with a quarter teaspoon of garlic while on cardevilol and lisinopril?
doctor
Answered by Dr. Aslam Lalani 5 hours later
Hello sir ,
Cayenne pepper has some property to improve blood flow to heart , and garlic has property to control cholesterol level ,
If you can tolerate it, you can take it. But I would still like to reinforce that all are supplement and till now not have clinically proven role but carvedilol and lisinopril have clinically proven roles in improving heart pumping function and survival ,
Cayenne pepper has property to produce heat and it may cause acidity problem. Garlic can cause mouth odor and gas formation. Otherwise, there is no interaction with the medications that you are taking.
Let me know if you have any more questions.
take care

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Aslam Lalani 46 hours later
Is d-ribose safe for heart failure patients?
doctor
Answered by Dr. Aslam Lalani 1 hour later
Hello,

D Ribose is also one type of sugar only and it is a nutritional supplement. Till now no nutritional supplement has shown any proven role in heart failure. But there is no harm, if you take in limited quantity.
But most important is to take your heart failure medicine. Rest of the vitamins and other supplements are optional.

Take care

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Taurine

doctor1 MD

Hi! I experience really bad seasonal hair loss every year from late july through the end of October. This has happened to me every year for 17 years. I am 41. This year I started two months early and the hair loss is just increasing now. Would you...

doctor1 MD

My lady friend is having a problem of getting sleep in the night and her doctor advised her that her sleeping disorder is causing by lack of proper hormones in her system. Currently, she cant not go to sleep until after one or two hours after...

doctor1 MD

Hi can you please suggest how to reduce homocysteine level and increase vitamin b and vitamin d My Homocysteine level is 54 how bad is it? ...

doctor1 MD

Hello, I wanna ask about the following supplements to give energy & losing weight am girl 21 years old , my height 160cm & my current weight is 50kg.. was practicing ballet dancing & i was 44kg, i know that is skinny but we should be that, wanna back to my x weight .. i know this is too skinny but this is should i be to feel light for ballet. so my quiz about those supplements: L-carnitine or Taurine or the guarana & caffine? which is better ? is there is any other better recommendation?
thank you loooots

doctor1 MD

I am having a lot of light sensivity to my eyes and I am getting dizzy. I have ED and take Levitra for it. I am not able to have an O or maintain an Erection. I take L -Lysine, DHEA,GABA,L-Taurine, Metadate CD Caps 50 MG twice a day, and Levothyroxine 125MCG with Liothyronine tab 25 mcg.

doctor1 MD

Our daughter of 9 years have been diagnosed with Tourettes Syndrome (we believe Attention Deficit as well). She has simple motor tics and a couple of vocal tics at this time (throat clearing, squeaking). She has been prescribed Tenex (2mg) and has taken this drug for about a year. We supplement with magnesium at night, fish oil, Vitamin C and multi-vitamin in the mornings. She is 88 pounds and 4'-9" tall. Recently her tics have waxed significantly - we have been told by a family doctor that 2mg of Tenex is not enough dosage for ADHD/Tics - most children her weight take up to 4 mg. 2 Questions - (1) is Tenex dosing at 4mg safe (2) we have read 500 mg / day of Taurine will also help in our supplement regime?